Have you taken levetiracetam (Keppra)?

Posted by Ryman @ryman, Aug 29, 2017

I have been prescribed Keppra for seizures. I have never actually had a seizure but the neurologist says that some of the weird things going on with me are related to seizures. I really don’t get on well with meds and am concerned about this one. Has anyone else taken it? Thank you.

Interested in more discussions like this? Go to the Epilepsy & Seizures group.

Hi, I am new to this group and recently started levetiracetam (Keppra) and want to share some of my experiences. Is group still active?

REPLY

My son was on keppra briefly, what is your question about it?
Jennifer

REPLY
@cuda

Hi, I am new to this group and recently started levetiracetam (Keppra) and want to share some of my experiences. Is group still active?

Jump to this post

@cuda
Hi there,
Is the Keppra controlling your seizures?
Jake

REPLY

I am on Keppra – it is controlling seizures. My doctor tried another drug (Lamictal?) because I also suffer from depression but I had a very serious reaction to it and returned to Keppra.

REPLY

Keppra was working for my son also, but his mood changed dramatically for the worse. After 2 months, we switched to trileptal and he was back to his happy self again. He has focal seizures.

REPLY
@jakedduck1

@cuda
Hi there,
Is the Keppra controlling your seizures?
Jake

Jump to this post

Yes the medication seems to be working well. I have not had a seizure in 3 months. (keeping my fingers crossed)

REPLY
@jenfossbru

Keppra was working for my son also, but his mood changed dramatically for the worse. After 2 months, we switched to trileptal and he was back to his happy self again. He has focal seizures.

Jump to this post

I am 66 and never had seizures until this past January when I had one and another in May. The doctor put me on Keppra and the med seems to be controlling them. The side effects of being irritable, anxiety, lethargic, not energy, and like you mentioned, mood changes are hard on me and my family.

REPLY
@jakedduck1

@cuda
Hi there,
Is the Keppra controlling your seizures?
Jake

Jump to this post

yes it is, I have been on the drug for 4 months now, but the side effects are what are haunting me.

REPLY
@jenfossbru

My son was on keppra briefly, what is your question about it?
Jennifer

Jump to this post

I am probably a bit older than your son. I am 66 and been on the med for 4 months now. Basically, I feel agitation all the time and have no energy.

REPLY
@cuda

I am 66 and never had seizures until this past January when I had one and another in May. The doctor put me on Keppra and the med seems to be controlling them. The side effects of being irritable, anxiety, lethargic, not energy, and like you mentioned, mood changes are hard on me and my family.

Jump to this post

Yes, same. My son randomly started having seizures right before his 18th birthday. I can only speak to our situation, but he felt Keppra changed his personality & he was not himself- didn't care about much anymore. His neurologist said that was not a way to live & we slowly added trileptal and weaned off keppra. Best decision we made and he has been 5 months seizure free. Might be worth a conversation with your medical team & family.

REPLY
@jenfossbru

Yes, same. My son randomly started having seizures right before his 18th birthday. I can only speak to our situation, but he felt Keppra changed his personality & he was not himself- didn't care about much anymore. His neurologist said that was not a way to live & we slowly added trileptal and weaned off keppra. Best decision we made and he has been 5 months seizure free. Might be worth a conversation with your medical team & family.

Jump to this post

Thank you for the advice I will ask my neurologist when I see here next month

REPLY
@cuda

I am 66 and never had seizures until this past January when I had one and another in May. The doctor put me on Keppra and the med seems to be controlling them. The side effects of being irritable, anxiety, lethargic, not energy, and like you mentioned, mood changes are hard on me and my family.

Jump to this post

@cuda
Those mood side effects are awful. I know many people who have stopped it because of that. I know it’s difficult to change meds if one works but there are others that may also be just as effective without the mood problems.
Jake

REPLY
Please sign in or register to post a reply.
  Request Appointment